Alert archive / Minnesota / Flash Flood Warnings in 2016
Flash Flood Warning 5, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at Jul 11, 2016, 6:29 PM CDT for Aitkin County, Pine County, Minnesota. It was in force for 5 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2016, 6:29 PM CDT (23:29 UTC)
- Expired
- Jul 11, 2016, 11:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Aitkin County, MN, Pine County, MN
The radar
The Duluth radar (KDLH), 96 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 7:15 PM CDT | HEAVY RAIN 4.6 | 3 Ssw Bruno, MN | |
| Jul 11, 7:45 PM CDT | HEAVY RAIN 5.14 | 2 Sw Willow River, MN | MESONET STATION 1 WSW WILLOW RIVER /KTRM5/. |
| Jul 11, 8:09 PM CDT | FLASH FLOOD | 6 Sse Bruno, MN | PICTURE ON SOCIAL MEDIA OF A FLOODED ROADWAY IN FLEMING TOWNSHIP. UNCERTAIN AT THIS TIME ON THE EXACT ROADWAY FLOODED. THIS IS A LOCATION CORRECTION TO PREVIOUS STORM REPORT AT 5 ESE WALDECK. |
| Jul 11, 8:15 PM CDT | HEAVY RAIN 2.41 | 7 Ese Cloverdale, MN | MESONET STATION 6 ESE CLOVERDALE /SCXM5/. |
| Jul 11, 8:15 PM CDT | HEAVY RAIN 4.63 | 4 Wnw Friesland, MN | MESONET STATION 3 WNW FRIESLAND /SNDM5R2/. |
| Jul 11, 10:12 PM CDT | FLASH FLOOD | Hinckley, MN | ON DUNN AVENUE THERE WAS IN EXCESS OF 8 INCHES OF WATER STANDING ON THE ROADWAY. ALSO REPORTED 6 TO 8 INCHES OF WATER STANDING ON THE ROADWAY ON 3RD STREET AND LAWLER AVENUE. |
| Jul 11, 10:40 PM CDT | HEAVY RAIN 7 | N Willow River, MN | AUTOMATED PERSONAL WEATHER STATION. RAIN BEGAN AROUND 930 AM. |
| Jul 11, 10:40 PM CDT | HEAVY RAIN 7 | Willow River, MN | AUTOMATED PERSONAL WEATHER STATION. RAIN BEGAN AROUND 930 AM. |
| Jul 11, 10:55 PM CDT | HEAVY RAIN 8 | 2 Sw Hinckley, MN | RAIN FELL BETWEEN 1 PM AND 1055 PM. 10-HOUR TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 100 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1818 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
892
WGUS53 KDLH 112329
FFWDLH
MNC001-115-120400-
/O.NEW.KDLH.FF.W.0005.160711T2329Z-160712T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
629 PM CDT MON JUL 11 2016
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN AITKIN COUNTY IN EAST CENTRAL MINNESOTA...
PINE COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 1100 PM CDT
* AT 627 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. THERE WERE WIDESPREAD RADAR
ESTIMATES OF 2.5 TO 4 INCHES OF RAINFALL...OVER THE PAST SEVERAL
HOURS...ACROSS THE AREA. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HINCKLEY...SANDSTONE...WILLOW RIVER...ASKOV...RUTLEDGE...
BROOK PARK...BRUNO...MCGRATH...HENRIETTE...CLOVERTON...DUXBURY...
FINLAYSON...NICKERSON...KERRICK...BEROUN...CLOVERDALE...HARLIS...
BELDEN...MARKVILLE AND FRIESLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4598 9314 4598 9305 4616 9306 4615 9343
4624 9343 4625 9352 4632 9355 4628 9313
4642 9264 4642 9230 4607 9230 4602 9239
4602 9243 4598 9250 4598 9253 4595 9256
4587 9314
$$
G22 follow-up statements
914
WGUS73 KDLH 120046
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
746 PM CDT MON JUL 11 2016
MNC001-115-120400-
/O.CON.KDLH.FF.W.0005.000000T0000Z-160712T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AITKIN MN-PINE MN-
746 PM CDT MON JUL 11 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTHEASTERN AITKIN AND PINE COUNTIES...
AT 744 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. THERE WERE WIDESPREAD RADAR
ESTIMATES OF 3 TO 5 INCHES OF RAINFALL...FROM OVER THE PAST SEVERAL
HOURS...ACROSS THE WARNED AREA. ADDITIONAL HEAVY RAINS ARE EXPECTED
THROUGH THIS EVENING AS STORMS MOVE THROUGH THE AREA. FLASH FLOODING
IS EXPECTED TO BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HINCKLEY...SANDSTONE...WILLOW RIVER...ASKOV...RUTLEDGE...
BROOK PARK...BRUNO...MCGRATH...HENRIETTE...CLOVERTON...DUXBURY...
FINLAYSON...NICKERSON...KERRICK...BEROUN...CLOVERDALE...HARLIS...
BELDEN...MARKVILLE AND FRIESLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4598 9314 4598 9305 4616 9306 4615 9343
4624 9343 4625 9352 4632 9355 4628 9313
4642 9264 4642 9230 4607 9230 4602 9239
4602 9243 4598 9250 4598 9253 4595 9256
4587 9314
$$
G2919
WGUS73 KDLH 120240
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
940 PM CDT MON JUL 11 2016
MNC001-115-120400-
/O.CON.KDLH.FF.W.0005.000000T0000Z-160712T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AITKIN MN-PINE MN-
940 PM CDT MON JUL 11 2016
...THIS IS A FLASH FLOOD EMERGENCY FOR PINE COUNTY...
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTHEASTERN AITKIN AND PINE COUNTIES...
AT 939 PM CDT...LOCAL LAW ENFORCEMENT AND EMERGENCY MANAGEMENT
REPORTED WIDESPREAD FLASH FLOODING OCCURRING ACROSS THE NORTHERN
HALF OF PINE COUNTY. MANY STATE... COUNTY...AND LOCAL ROADS ARE
UNDER WATER... AND SOME ROAD WASH OUTS HAVE BEEN REPORTED IN THE
STURGEON LAKE...WILLOW RIVER...DENHAM... BRUNO... ASKOV AND
SANDSTONE AREAS.
AT LEAST 5 TO 7 INCHES OF RAIN HAS ALREADY FALLEN ACROSS NORTHERN
PINE COUNTY...AND AN ADDITIONAL 3 TO 5 INCHES OF RAIN IS EXPECTED
OVER THE NEXT FEW HOURS.
THIS IS A FLASH FLOOD EMERGENCY FOR PINE COUNTY. THIS IS A
PARTICULARLY DANGEROUS AND LIFE-THREATENING SITUATION. SEEK HIGHER
GROUND NOW! DO NOT TRAVEL UNLESS IT IS AN EMERGENCY AND DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HINCKLEY...SANDSTONE...WILLOW RIVER...ASKOV...RUTLEDGE...
BROOK PARK...BRUNO...MCGRATH...HENRIETTE...CLOVERTON...DUXBURY...
FINLAYSON...NICKERSON...KERRICK...BEROUN...CLOVERDALE...HARLIS...
BELDEN...MARKVILLE AND FRIESLAND.
THIS ALSO INCLUDES INTERSTATE 35 BETWEEN HINCKLEY AND MOOSE LAKE...
AND STATE HIGHWAY 23 BETWEEN SANDSTONE AND HOLYOKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! THIS IS AN EXTREMELY DANGEROUS AND LIFE-
THREATENING SITUATION! DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.
ABANDON CAMPGROUNDS AND CAMP SITES NEAR STREAMS... CREEKS AND
RIVERS FOR HIGHER GROUND IMMEDIATELY!
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4598 9314 4598 9305 4616 9306 4615 9343
4624 9343 4625 9352 4632 9355 4628 9313
4642 9264 4642 9230 4607 9230 4602 9239
4602 9243 4598 9250 4598 9253 4595 9256
4587 9314
$$
MILLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 3:16 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 11, 3:16 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Duluth MN 316 PM CDT MON JUL 11 2016 .SHORT TERM...(This evening through Tuesday) Issued at 316 PM CDT Mon Jul 11 2016 An upper level low was located in northeast MT at 19Z. Meanwhile, a surface low was meandering around eastern SD. A warm front extended eastward from the low across southern MN. A ridge of high pressure was draped along the Canadian border at 19Z and has kept much of this area of the region rain free this afternoon. Showers and thunderstorms have been percolating mainly over the southern tier of the MN portion of the forecast area today. So far, rainfall amounts from live gages has been generally less than 2 inches. However, Crow Wing and Itasca counties have a few reports between 2 and 2.25 inches of rain. Much of northwest WI has been rain free, with the exception of the storms that have developed this afternoon from Burnett to Douglas, Bayfield and Ashland counties. The current batch of storms is underneath a good sized area of 700-400mb differential vorticity advection. Expecting some training of thunderstorms late this afternoon from the Brainerd Lakes region east to Aitkin, but expect this activity to diminish as the aforementioned area of vorticity advection lifts northward into a more stable atmosphere. Will however, see more storms tonight across the area as the surface low lifts northeastward into west central MN before being absorbed into the stronger surface low in Saskatchewan. A few storms may linger over the Arrowhead and the Chequamegon National Forest area of northwest Wisconsin Tuesday morning as an upper level impulse moves through. Drier air arrives elsewhere Tuesday allowing for a rain free day. .LONG TERM...(Tuesday night through Monday) Issued at 316 PM CDT Mon Jul 11 2016 A stacked low will move east across southern Canada during the middle of the week. The Northland will initially be in warm and humid south-southwest flow, but the low's cold front will move through the Northland Wednesday, bringing cloud cover and low chances of showers. Cannot rule out thunder if there is enough heating, but the cloud cover will limit the threat. The Northland will then be in cool northwest flow Thursday, which will promote widespread broken/overcast cumulus and some showers. The threat of thunder is low, but not impossible. The models are trending drier for late this week, with potentially surface high pressure over the region Friday and Saturday. The forecast kept some low chances of showers until there is greater confidence in the trend. Return flow will probably bring more heat and humidity to the Northland later in the weekend and early next week, and bring back the chances for thunderstorms. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1238 PM CDT Mon Jul 11 2016 There is low confidence in the forecast. Showers and thunderstorms this morning have complicated the forecast for additional showers and storms this afternoon and evening. Conditions will probably return to VFR this afternoon, and there will be an increasing chance of thunderstorms this afternoon, with the peak of activity likely late this afternoon and this evening when a cold front approaches the region from the west. Some of the storms could be severe. There are increasing indications that low (LIFR or IFR) conditions could develop late this evening and overnight in the wake of the front when fog and low stratus develop across the Northland. The VFR conditions should return Tuesday morning, as well as gusty southwest winds by the late morning. && .PRELIMINARY POINT TEMPS/POPS... DLH 66 80 61 79 / 90 10 0 20 INL 65 77 61 68 / 80 10 30 50 BRD 65 81 63 79 / 70 0 0 20 HYR 68 82 64 83 / 70 10 0 10 ASX 68 82 64 83 / 60 10 0 10 && .DLH Watches/Warnings/Advisories... WI...Beach Hazards Statement until 8 PM CDT this evening for WIZ001. MN...Beach Hazards Statement until 8 PM CDT this evening for MNZ037. LS...Small Craft Advisory until 10 PM CDT this evening for LSZ144-145. && SHORT TERM...GSF LONG TERM...Grochocinski AVIATION...Grochocinski
Hazardous weather outlook, Jul 11, 4:10 AM CDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 410 AM CDT MON JUL 11 2016 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-120945- KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE- SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 410 AM CDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT MULTIPLE ROUNDS OF STRONG TO SEVERE STORMS WILL IMPACT THE ENTIRE NORTHLAND TODAY AND TONIGHT...WITH THE STRONGEST STORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. STRONG NORTHEAST WINDS WILL INCREASE THE THREAT OF RIP CURRENTS...MAINLY IN THE DULUTH ENTRY AFFECTING THE PARK POINT BEACH IN DULUTH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHWEST WISCONSIN ON TUESDAY...WITH A FEW STRONG STORMS POSSIBLE. THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY AND SUNDAY...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS WILL LIKELY BE NEEDED TODAY. LSZ121-140>148-120945- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 410 AM CDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NORTHEAST WINDS ACROSS WESTERN LAKE SUPERIOR TODAY WILL RESULT IN BUILDING WAVES...MAINLY AT THE HEAD OF THE LAKE. SEE THE LATEST MARINE WEATHER MESSAGE FOR DETAILS ON A SMALL CRAFT ADVISORY IN EFFECT. MULTIPLE ROUNDS OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY AND WEDNESDAY SOUTH-SOUTHWEST WINDS WILL INCREASE...POSSIBLY RESULTING IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SATURDAY AND SUNDAY...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. JJM MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 11, 5:00 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
500 PM CDT MON JUL 11 2016
WIZ001-002-112245-
DOUGLAS-BAYFIELD-
500 PM CDT MON JUL 11 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN BAYFIELD
AND DOUGLAS COUNTIES...
AT 500 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR OLIVER...TO NEAR DAIRYLAND...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH...PENNY SIZE HAIL...TORRENTIAL RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
SUPERIOR AROUND 505 PM CDT.
WISCONSIN POINT AND SOUTH RANGE AROUND 510 PM CDT.
POPLAR IN DOUGLAS COUNTY AND GORDON AROUND 520 PM CDT.
MAPLE AND SOLON SPRINGS AROUND 525 PM CDT.
OULU AROUND 540 PM CDT.
BARNES AROUND 545 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MIDDLE EAU CLAIRE
LAKE...PATTISON STATE PARK...LYMAN
LAKE...WENTWORTH...WAINO...CHAFFEY... PARK POINT...UPPER EAU CLAIRE
LAKE...CLOVERLAND AND BLUEBERRY.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
LAT...LON 4668 9220 4673 9205 4672 9204 4673 9204
4675 9199 4672 9195 4673 9180 4679 9159
4681 9147 4625 9145 4616 9217
TIME...MOT...LOC 2200Z 252DEG 35KT 4663 9212 4626 9211
DAPLocal storm report, Jul 11, 5:58 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
558 PM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 4 SSE RICE LAKE WILDLIF 46.48N 93.28W
07/11/2016 AITKIN MN 911 CALL CENTER
10 TO 12 INCHES OF WATER OVER ROADWAY AT CROSSING OF RICE
RIVER AND COUNTY ROAD 4 IN RICE RIVER TOWNSHIP.
&&
WLLocal storm report, Jul 11, 6:03 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
603 PM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD SW KIMBERLY 46.56N 93.47W
07/11/2016 AITKIN MN 911 CALL CENTER
10 TO 12 INCHES OF WATER ON ROADWAY AT THE INTERSECTION
OF COUNTY ROAD 5 AND RICE RIVER CROSSING. WATER FLOWING
OVER THE ROADWAY.
&&
WLLocal storm report, Jul 11, 6:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
610 PM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 2 SE AITKIN 46.51N 93.69W
07/11/2016 AITKIN MN 911 CALL CENTER
10 TO 12 INCHES OF WATER OVER ROADWAY AT INTERSECTION OF
344TH STREET AND COUNTY ROAD 12 IN NORDLAND TOWNSHIP. A
CAR WAS REPORTED BEING PUSHED BY THE WATER ON THE
ROADWAY.
&&
WLSpecial weather statement, Jul 11, 6:15 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
615 PM CDT MON JUL 11 2016
WIZ001-006-007-112345-
DOUGLAS-WASHBURN-BURNETT-
615 PM CDT MON JUL 11 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN BURNETT...SOUTH CENTRAL
DOUGLAS AND NORTHERN WASHBURN COUNTIES...
AT 615 PM CDT...A STRONG THUNDERSTORM WAS NEAR WEBSTER...OR 18 MILES
WEST OF SPOONER...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH...PENNY SIZE HAIL...TORRENTIAL RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
WEBB LAKE WISCONSIN AROUND 630 PM CDT.
MINONG AROUND 645 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MINONG FLOWAGE...BIG
SAND LAKE...SPRINGBROOK...LAMPSON...YELLOW LAKE...BIRCH ISLAND
LAKE... RIVERSIDE...OAKLAND...MCKENZIE LAKE AND EARL.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
LAT...LON 4577 9249 4595 9256 4598 9250 4597 9247
4601 9245 4603 9241 4601 9237 4602 9235
4607 9233 4607 9230 4608 9230 4625 9196
4595 9164 4573 9226
TIME...MOT...LOC 2315Z 235DEG 35KT 4591 9225
G2Special weather statement, Jul 11, 6:17 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
617 PM CDT MON JUL 11 2016
WIZ003-007-008-112345-
WASHBURN-SAWYER-ASHLAND-
617 PM CDT MON JUL 11 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SAWYER...
SOUTHWESTERN ASHLAND AND CENTRAL WASHBURN COUNTIES...
AT 616 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
6 MILES WEST OF SEELEY...TO NEAR SPOONER...AND MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 45 MPH...DIME SIZE HAIL...TORRENTIAL RAINFALL...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
HAYWARD AROUND 620 PM CDT.
SEELEY AROUND 625 PM CDT.
ROUND LAKE AROUND 630 PM CDT.
NEW POST AROUND 640 PM CDT.
STONE LAKE AND CLAM LAKE AROUND 645 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE RESERVE...SISSABAGAMA
LAKE...NORTHWOODS BEACH...MOOSE LAKE SAWYER COUNTY...SPRINGBROOK...
LAMPSON...TEAL LAKE...TOTAGATIC FLOWAGE...EARL AND STANBERRY.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
LAT...LON 4583 9203 4587 9203 4616 9155 4616 9079
4577 9142
TIME...MOT...LOC 2316Z 276DEG 41KT 4615 9149 4584 9201
DAPThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:57 AM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Crow Wing | 63 min |
| Jul 11, 3:28 AM CDT | Small Craft Advisory | DLH | 19 hr | |
| Jul 11, 3:44 AM CDT | Severe Thunderstorm Warning | DLH | Cass, Itasca | 46 min |
| Jul 11, 3:58 AM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Crow Wing, Itasca, Pine, Saint Louis | 47 min |
| Jul 11, 4:10 AM CDT | Beach Hazards Statement | DLH | Carlton, Saint Louis | 14 hr |
| Jul 11, 4:18 AM CDT | Special Weather Statement | DLH | Aitkin, Carlton, Pine | 57 min |
| Jul 11, 4:49 AM CDT | Special Weather Statement | DLH | Carlton, Pine | 56 min |
| Jul 11, 5:49 AM CDT | Special Weather Statement | DLH | Lake | 56 min |
| Jul 11, 9:59 AM CDT | Special Weather Statement | DLH | Crow Wing | 31 min |
| Jul 11, 11:43 AM CDT | Special Weather Statement | DLH | Carlton, Pine | 32 min |
| Jul 11, 12:16 PM CDT | Special Weather Statement | DLH | Carlton | 44 min |
| Jul 11, 1:16 PM CDT | Special Weather Statement | DLH | Pine | 44 min |
| Jul 11, 1:44 PM CDT | Special Weather Statement | DLH | Crow Wing | 31 min |
| Jul 11, 2:16 PM CDT | Special Weather Statement | DLH | Aitkin, Crow Wing | 29 min |
| Jul 11, 2:26 PM CDT | Special Weather Statement | DLH | Pine | 34 min |
| Jul 11, 2:26 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 49 min |
| Jul 11, 2:43 PM CDT | Special Weather Statement | DLH | Aitkin | 32 min |
| Jul 11, 2:46 PM CDT | Special Weather Statement | DLH | Crow Wing | 14 min |
| Jul 11, 3:07 PM CDT | Areal Flood Advisory | DLH | Aitkin, Cass, Crow Wing | 113 min |
| Jul 11, 3:14 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 46 min |
| Jul 11, 3:20 PM CDT | Special Weather Statement | DLH | Aitkin, Crow Wing | 10 min |
| Jul 11, 3:36 PM CDT | Special Weather Statement | DLH | Aitkin | 9 min |
| Jul 11, 3:49 PM CDT | Special Weather Statement | DLH | Carlton | 26 min |
| Jul 11, 3:50 PM CDT | Special Weather Statement | DLH | Carlton | 25 min |
| Jul 11, 3:54 PM CDT | Special Weather Statement | DLH | Aitkin | 51 min |
| Jul 11, 3:56 PM CDT | Special Weather Statement | DLH | Aitkin, Crow Wing | 34 min |
| Jul 11, 4:36 PM CDT | Special Weather Statement | DLH | Pine | 24 min |
| Jul 11, 4:44 PM CDT | Flash Flood Warning | DLH | Cass, Crow Wing | 6 hr |
| Jul 11, 4:48 PM CDT | Flash Flood Warning | DLH | Aitkin, Carlton, Pine | 6 hr |
| Jul 11, 4:55 PM CDT | Areal Flood Advisory | DLH | Pine | 3 hr |
| Jul 11, 5:21 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 54 min |
| Jul 11, 5:32 PM CDT | Areal Flood Advisory | DLH | Carlton, Saint Louis | 3 hr |
| Jul 11, 6:47 PM CDT | Flash Flood Warning | DLH | Aitkin, Crow Wing | 4 hr |
| Jul 11, 6:47 PM CDT | Special Marine Warning | DLH | 43 min |
Nearby
Flash Flood Warnings in Minnesota, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.